Oh Look, Krill!

Oh don't worry. Whales don't eat clownfish, they eat krill.

Last Resort In The Battle Against Acne: The Dermatologist

5 Comments

In my battle against acne, I’ve tried everything from the different face washes, antibiotics and even went for facials. Some of them helped a little, clearing up my face for a month or two but the acne always came back with a vengeance that took many, many months to recede even a little.

It got to the point where I’m just so fucking tired of listening to people commenting about my skin, tired of going to the pharmacy without having sales people trying to recommend products that don’t work and just so absolutely tired of staring at the blotches on my face without seeing it ever getting better. So when I went to the doctor, he told me what I’ve already concluded; I needed to see a dermatologist.

When I went to the dermatologist last week, he prescribed to me (after poking my face with steroids to reduce the inflammation) Oratane, which has a few side effects such as dry skin, temporary increase in acne and sun sensitivity.

However, there are other side effects or risks that are related to the medication. The medication may increase the liver enzyme activity (which may damage the liver), increase the cholesterol level, cause birth defects in babies (which is why you aren’t supposed to be or get pregnant when you’re on the medication) and in rare cases, depression.

I was talking to a friend of mine about the medication that I’m taking and she asked, don’t the risks out weight the benefits? To tell you the truth I don’t know. I’m just tired of the comments and the looks I get from people.

I just hope that it’ll be worth it, without lasting effects.

Technorati Tags: ,

Advertisements

5 thoughts on “Last Resort In The Battle Against Acne: The Dermatologist

  1. be careful with that stuff, a friend of mine in highschool took acutane (hope yours is different) and it triggered lupus and lymphodema in her, nasty nasty stuff that acutane. pls be very careful, those acne drugs are extremely powerful, and make sure your doctor orders blood work to keep an eye on the liver. it’s my job to worry about you, other than that I hope you get the results you are hoping for.

  2. @plantgirl: I just went for my first blood work yesterday and they told me that they’ll give me call when they get the results. I really hope that there won’t be any lasting effects from taking this medication. I’m going to try to stay healthier and hopefully, that will counteract the side effects.

  3. @ plantgirl: Oh, I also forgot to mention that it’s the same medication that your friend took, just under a different pharmaceutical company. I hope that it’s less toxic.

  4. I had a long battle with acne. Those kind tt r big enuff to pop and drown a family of ants.Acutane saved my life! I became moderately ugly from BUTT ugly. An improvement by any standards!Hopefully Oratane works better for u…

  5. Hey be careful with those acne drugs.They are really toxic.When ever i apply any cream on my acne,pus comes out.What should i do?james